# SDR 97ZZZX2607

- Difficulty date: May 14, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N148EL
- Make and model: Cessna 150M
- Aircraft serial: 15077412
- Engine: Cont O200A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SA10200A20P
- Condition: Failed
- Location: Barrel
- Part time: 1,024 hours
- Stage of operation: CR
- Nature of condition: E, Y, B
- Precautionary procedure: A

## Discrepancy

ON A TRAINING FLIGHT, THE ENGINE STARTED RUNNING ROUGH.  INSTRUCTOR REQUESTED DIRECT RETURN.  WHITE SMOKE CAME FROM ENGINE, A LOUD BANG, FOLLOWED BY VERY ROUGH ENGINE AND PARTIAL POWER LOSS.  ENGINE STOPPED, SAFE LANDING, CYLINDER HEAD AND TOP ONE-THIRD OF BARREL SEPARATED FROM LOWER ONE-THIRD OF CYLINDER.  PISTON DESTROYED, PUSH ROD BENT,  SUBMITTER STATED CAUSE WAS DEFECTIVE CYLINDER BARREL, PREVENT BY USING NEW CONTINENTAL CYLINDERS.
